Results 1 to 6 of 6
considering a "fast" taper
  1. #1
    Ben39 is offline Junior Member
    Join Date
    Apr 2016
    Posts
    49

    Default considering a "fast" taper

    I saw a post by Ricky71 where he wrote that he cut 50% or something when he was tapering off. (I tried to PM you Rick but can't)

    I thought that I cut down 50%. If I go by 15-25 percent I still get withdrawals. I cannot cut my pills. I would like to know how bad the withdrawal would be? Gabapentin helps only if I take it a few hours before my next dose. Like I take my meds at 8 am and 8 pm. If I take gabapentin at 2 pm and 2 am, helps plenty for RLS. If I take it when withdrawal starts, won't help.

    So besides gaba I have only my benzos that I have taken for years for anxiety and depression. If I could go 1 week at 50% then I would continue to go down 15-20 %.

    I don't want to taper for 6 months if i go slow, I want my life back.

  2. #2
    Ricky71 is offline Platinum Member
    Join Date
    Oct 2015
    Location
    Florida
    Posts
    2,706

    Default

    Quote Originally Posted by Ben39 View Post
    I saw a post by Ricky71 where he wrote that he cut 50% or something when he was tapering off. (I tried to PM you Rick but can't)

    I thought that I cut down 50%. If I go by 15-25 percent I still get withdrawals. I cannot cut my pills. I would like to know how bad the withdrawal would be? Gabapentin helps only if I take it a few hours before my next dose. Like I take my meds at 8 am and 8 pm. If I take gabapentin at 2 pm and 2 am, helps plenty for RLS. If I take it when withdrawal starts, won't help.

    So besides gaba I have only my benzos that I have taken for years for anxiety and depression. If I could go 1 week at 50% then I would continue to go down 15-20 %.

    I don't want to taper for 6 months if i go slow, I want my life back.
    Ben - here's a link to one of your threads that I replied to regarding your taper - https://www.drugs.com/forum/prescrip...elp-70921.html

  3. #3
    Ben39 is offline Junior Member
    Join Date
    Apr 2016
    Posts
    49

    Default

    I know but if Im not mistaken you said that you cut a huge dose once. I tried to cut by half my pills today and it seemed to be going OK until I lit up a cig. My body refuses nicotine. But I was craving more for nicotine than I needed the pills. From tomorrow Im not smoking and will see how much I can go down with oxycontin.If That fails then Im going bit by bit

  4. #4
    Ricky71 is offline Platinum Member
    Join Date
    Oct 2015
    Location
    Florida
    Posts
    2,706

    Default

    Quote Originally Posted by Ben39 View Post
    I know but if Im not mistaken you said that you cut a huge dose once. I tried to cut by half my pills today and it seemed to be going OK until I lit up a cig. My body refuses nicotine. But I was craving more for nicotine than I needed the pills. From tomorrow Im not smoking and will see how much I can go down with oxycontin.If That fails then Im going bit by bit
    Ben - When I tapered off oxy it was under the direction of a doctor. If I remember correctly the taper was 50% every 4-5 days? The doctor had no clue on the proper way to taper, I was tapered by too much and way too fast! I suffered all the way through the taper, I was in a constant state of withdrawal! The proper taper for opiates is around 10-15% every 5-7 days. The taper can be adjusted depending on how you feel? The idea of tapering is to have very little to no withdrawal symptoms while weaning off. When tapering, slow and steady wins the race! Let us know if you have any more questions and/or concerns? Keep us updated on your progress as well? Best of luck to you... God bless us all!

  5. #5
    DravenDomnq is offline Advanced Member
    Join Date
    Sep 2016
    Location
    Midwest
    Posts
    1,116

    Default

    Hey Ben, haven't gotten caught up with all of your last thread, but do have some experience with tapering myself. Like Ricky, I tapered for many years, all under the supervision of various doctors. Many cut me down way too much (by up to 50+% at a time) and it caused a huge amount of suffering. I spent many years going through regular 3-5 day withdrawals until I could get back to the doctors to get a refill.

    It wasn't until I found these threads and people like Ricky a little over a year ago that I started to make much smaller tapers which made things far easier on me and allowed me to finally make the jump. Couldn't agree more with "slow and steady wins the race!" If I had found this information years ago, and done a very slow taper from the start, it would have saved me years and years of hardship. Just wanted to share my experiences with you as well. Hope everything goes well for you, regardless of what you decide to do!!

  6. #6
    Ben39 is offline Junior Member
    Join Date
    Apr 2016
    Posts
    49

    Default

    OMG. DravenDomnq you really confused me. What do you mean suffering for YEARS? How much were you taking at highest point. My highest dose you can find in my other thread where i will continue posting.
    Thanks

Similar Threads

  1. Replies: 3
    Last Post: 09-12-2013, 07:03 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22